Texas, 2019High Wind in Texas, November 11 to 12, 2019
November 11 to 12, 2019 · NWS MAF · 1 event in 1 county or zone
Cold air funneling in behind a cold front brought strong northeast winds to Guadalupe Pass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air funneling in behind a cold front brought strong northeast winds to Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 11, 5:46 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 11, 5:46 AM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
546 AM CST Mon Nov 11 2019
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Strong cold front will move through the terminals this morning
with prevailing MVFR/IFR ceilings developing quickly behind it.
North to northeast winds of 20 to 35 mph with higher gusts can
also be expected today. Ceilings should become VFR this evening
except at KFST. North winds will diminish tonight to 10 to 20 mph.
12
&&
.PREV DISCUSSION... /issued 335 AM CST Mon Nov 11 2019/
DISCUSSION...
Current observations show the cold front is approaching Lubbock
and will be entering our CWA within the next few hours. Much
colder temperatures and windy conditions will be felt immediately
behind the front with locations north of I-10 seeing a morning
high with temps falling steadily throughout the day. The Big Bend
will be the only place to see a little warming this morning before
the colder weather arrives. The biggest change in the models has
been a more southerly track to an upper level low near Baja
Mexico. This will cause the greatest precipitation chances and QPF
amounts to be associated with the frontal passage today, and not
with lift from the low tonight. That means most of the
precipitation will fall as rain today with lighter amounts of
freezing rain and sleet expected overnight, mainly in the Big
Bend. Any precip that falls after surface temps drop below
freezing will be either freezing rain, or less likely, sleet.
There is a very prominent layer of warm air near 700mb that will
prevent any chance for snowfall. Thankfully ice amounts appear
lower than were previously anticipated with up to only a few
hundredths of an inch now in the forecast.
A progressive upper pattern will quickly push the surface high to
the east allowing for a quick rebound in temperatures beginning on
Wednesday. A couple of weak fronts will make appearances on
Thursday and Sunday but will only be able to keep temperatures
near normal.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 20 47 28 / 20 10 0 0
Carlsbad 56 25 47 29 / 20 0 0 0
Dryden 63 32 52 33 / 60 50 10 0
Fort Stockton 62 25 43 33 / 40 30 0 0
Guadalupe Pass 54 20 40 31 / 30 10 0 0
Hobbs 44 19 44 28 / 10 0 0 0
Marfa 62 25 44 28 / 60 40 10 0
Midland Intl Airport 50 23 45 29 / 20 10 0 0
Odessa 50 22 44 29 / 20 10 0 0
Wink 54 24 46 27 / 20 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 11 AM this morning to 5 AM MST Tuesday
for Guadalupe and Delaware Mountains.
Wind Advisory from 9 AM this morning to 6 PM CST this evening
for Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-
Howard-Martin-Midland-Mitchell-Reagan-Scurry-Upton.
&&
10/12Hazardous weather outlook, Nov 11, 3:13 AM CST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
313 AM CST Mon Nov 11 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-120915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
313 AM CST Mon Nov 11 2019 /213 AM MST Mon Nov 11 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A Wind Advisory is in effect today for the northern and eastern
Permian Basin of west Texas.
A High Wind Warning is in effect from late this morning through
tonight for the higher elevations of the Guadalupe and Delaware
mountains, especially Guadalupe Pass.
A mix of sleet and freezing rain could result in light ice
accumulations tonight mainly along and south of Interstate 10
including the Davis and Glass Mountains, Highway 90 between
Valentine to east of Marathon, and the Big Bend.
A widespread hard freeze is expected Tuesday morning, except
along the Rio Grande. Take action to protect pipes, pets, and
plants.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Light ice accumulations are possible Tuesday morning in the
Big Bend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, however local interest may
experience an increase in resource demand by Tuesday morning across
parts of the Trans Pecos.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 11, 9:51 AM CST to November 12, 6:51 AM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow and Winter Weather in Ohio, November 11 to 12, 20191 death · 8 injured · $1.7 million · 6 events
- Winter Weather in Ohio, November 11, 20191 death · 8 events
- Winter Weather in Missouri, November 11, 20191 death · 1 event
- Winter Storm and Winter Weather in Vermont, November 11 to 12, 2019$100,000 · 15 events
- Winter Storm and Winter Weather in New York, November 11 to 12, 2019$65,000 · 9 events
- Winter Weather in Ohio, November 11 to 12, 201927 events
- Winter Weather in Arkansas, November 11, 201925 events
- Winter Storm and Winter Weather in Indiana, November 11 to 12, 201924 events
- Winter Weather in Kentucky, November 11, 201922 events
- Winter Weather in New York, November 11 to 12, 201919 events
- Winter Weather in Illinois, November 11, 201919 events
- Winter Storm in Pennsylvania, November 11 to 12, 2019$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865523.